MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
During primary percutaneous coronary intervention 14 fr x 23 cm introducer that kinked.The physician placed 2 covered stents in the iliacs after he saw how bent the introducer was just to make sure there was no internal bleeding.There was no internal damage, covered stents were placed as precaution.There was 30- 45 min delay reported to place covered stents and changing devices.Procedure was not completed and patient outcome is stable.No other information is available.
 
Additional Manufacturer Narrative
Corrected data: b5 correct size used in procedure is 14fr x 25cm.The device was used in treatment.One 14f, 25 cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and sideport tubing.Three kinks were observed on the sheath tube.Upon evaluation of the returned sheath under 10x magnification, there were three kinks observed in the sheath tube at approximately 7, 9 and 10cm from the distal tip.The distal tip of the sheath looked normal along its circumference edges.The hemostatic valve looked normal with its helical cuts intact.The sheath was measured with a pin gauge and was within manufacturing specifications.The impella device used in the procedure was not returned to oscor so a fit check could not be performed.The sheath (including the inner diameter) is within manufacturing specifications.Potential contributing factors to the kinks could be if the sheath was advanced through an area of resistance or if the sheath was subjected to unusual stresses.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure abiomed introducer sheath in-process and final inspection: these steps are performed by qa as per sampling plan ansi z 1.4, gen level i, aql 0.65.Measure dimensions: b) measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: this step is performed by qa for sample size of 100% inspection a) with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
On may 29, 2020 customer reported correct sheath size used in procedure is 14fr x 25cm.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9781630
Report Number1035166-2020-00015
Device Sequence Number688532
Product Code DYB
UDI-Device Identifier00885672009793
UDI-Public00885672009793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-17775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR